MAUDE Adverse Event Report: ARTHREX, INC. NEEDLE, SPRING EYE, 60 MM; DISPOSABLE SUTURING NEEDLE

ARTHREX, INC. NEEDLE, SPRING EYE, 60 MM; DISPOSABLE SUTURING NEEDLE
Model Number NEEDLE, SPRING EYE, 60 MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 8/4/2025, an fda medwatch notification was received via email.A facility representative reported that during a procedure on (b)(6) 2025, the tip of an ar-7283 spring eye needle broke off during use.All broken fragments were successfully recovered, and the patient was not adversely affected.Additional information was received on 08/15/2025: this event occurred during a left hip abductor rupture repair procedure on (b)(6) 2025.It is unclear whether the issue originated on the back table or inside the patient.The procedure was completed without complications by utilizing an alternative needle.There was no delay in the case, and no additional anesthesia was administered.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation was confirmed.One unpackaged ar-7283 batch 25271 was received for evaluation.Visual inspection revealed that the needle eye was broken off.The needle shows burrs on the surface.A functional test cannot be performed due to damage to the device.The most likely cause of the reported failure was the reuse of the needle and/or the device coming into contact with another instrument during use.

Brand Name
NEEDLE, SPRING EYE, 60 MM
Common Device Name
DISPOSABLE SUTURING NEEDLE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22872514
Report Number1220246-2025-03584
Device Sequence Number10424655
Product Code GAB
UDI-Device Identifier00888867207943
UDI-Public(01)00888867207943(11)210901(17)260831(10)25271
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberNEEDLE, SPRING EYE, 60 MM
Device Catalogue NumberAR-7283
Device Lot Number25271
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date08/04/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown